Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2004, 3:04 PM CDT for Trousdale County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 5, 2004, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Trousdale County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052004
SVRBNA
TNC169-052030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TROUSDALE COUNTY IN TENNESSEE
* UNTIL 330 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HARTSVILLE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS IN NORTHERN
AND EASTERN TROUSDALE COUNTY.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
LAT...LON 3643 8615 3643 8602 3642 8599 3639 8599
3639 8604 3632 8614 3639 8625 3647 8620
3647 8619
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:15 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 5, 10:15 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT MON JUL 5 2004 .DISCUSSION... IT WAS PARTLY CLOUDY, WARM AND HUMID ACROSS MIDDLE TENNESSEE THIS MORNING. TEMPERATURES AT 900 AM RANGED FROM THE UPPER 70S TO THE MID 80S. FORTUNATELY, AS FAR AS MIDDLE TENNESSEE IS CONCERNED, IT LOOKS LIKE MCS/MCCS WILL BE MORE WELL BEHAVED AND REMAIN NORTH OF OUR FORECAST AREA. HOWEVER, OUR ATMOSPHERE IS STILL VERY UNSTABLE AND ISOLATED SEVERE THUNDERSTORMS WILL LIKELY OCCUR ONCE AGAIN THIS AFTERNOON. THE MAIN DIFFERENCE IS THAT TODAYS STORMS WILL BE SUN-DRIVEN, TAPPING ON A HIGH CAPE ENVIRONMENT, TO PRODUCE A STRONG POTENTIAL FOR DOWNBURST EVENTS (RATHER THAN THE MORE WIDESPREAD AREAS OF WIND DAMAGE COMMON WITH MCSS). ALSO, WITH THE VIL OF THE DAY BEING ONLY 54, THERE WILL BE A RISK FOR LARGE HAIL. STATISTICS FOR THE 12Z BNA SOUNDING, MODIFIED FOR A MAX TEMPERATURE OF 91, ARE AS FOLLOWS: CAPE 3344 J/KG EL + 20% 53247 FT LI -7 HGT OF MINUS 20 25.3K FT WET-BULB ZERO HGT 12330 FT TOTAL TOTALS 47 SWEAT INDEX 202 PWA 1.41 INCHES AS FAR AS EXPECTED PRECIPITATION COVERAGE GOES, BELIEVE OUR ONGOING 30% POP, IS IN THE BALL PARK FOR THIS AFTERNOON. OF COURSE, THIS DOES NOT DIMINISH THE FACT THAT SOME FOLKS WILL STILL GET HAMMERED BY DAMAGING WINDS, RAIN AND LARGE HAIL FROM JUST ABOUT ANY OF THOSE LOW COVERAGE THUNDERSTORMS. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 5, 11:52 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1152 AM CDT MON JUL 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1152 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM THE NORTHWEST AND A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. THE BEST CHANCE FOR STORMS WILL BE OVER THE NORTH...ALONG AND NORTH OF I 40...ALTHOUGH SOME THUNDERSTORMS WILL PROBABLY DEVELOP FURTHER SOUTH AS WELL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE PERIOD. TUESDAY AND WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN THE NORTHERN COUNTIES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 36 min |
| Jul 5, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 35 min |
| Jul 5, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| Jul 5, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Smith | 33 min |
| Jul 5, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 13 min |
| Jul 5, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 30 min |
| Jul 5, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | White | 28 min |
| Jul 5, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| Jul 5, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 51 min |
| Jul 5, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 60 min |
| Jul 5, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, White | 39 min |
| Jul 5, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 63 min |
| Jul 5, 4:17 PM CDT | Flash Flood Warning | OHX | Putnam | 118 min |
| Jul 5, 4:22 PM CDT | Flash Flood Warning | OHX | Pickett | 113 min |
| Jul 5, 4:43 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
| Jul 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.